What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 25, 3:15 AM CST, 4 hours 25 minutes earlier.
Area forecast discussion, May 25, 3:15 AM CST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
415 AM CDT Wed May 25 2022
.SYNOPSIS...
Lead shortwave this morning is swinging through the area at this
writing, producing thunderstorms over the eastern coastal waters
and Mississippi coastal counties. Locally heavy rain has again
occurred, this time over Jackson County Mississippi, where over 5
inches of rain has fallen at Trent Lott Airport (PQL) since 10 PM
CDT. The main trough is still to the west of the area with the
axis over western Oklahoma and Texas, with the actual cold front
extending from eastern Kansas to the Big Bend area of Texas. A
rather large area of showers and thunderstorms was noted to the
west over eastern and southern Texas.
Aside from the thunderstorms on the Mississippi coast, showers and
a few thunderstorms were noted over southwest Mississippi, as well
as portions of southeast Louisiana generally to the west of
Interstate 55. At 3 AM CDT, temperatures south of Interstate 10
were generally in the middle and upper 70s, and in the lower 70s
to the north of that.
&&
.SHORT TERM (through Friday)...
Main concerns are for heavy rain in the first 36 hours of the
forecast...or in other words, today and Thursday.
The shortwave swinging through the area this morning should exit
to the east by mid morning, giving the coastal Mississippi
counties a very brief break from the showers and storms. The
storms currently over eastern Texas could reach the Atchafalaya
River Basin by mid to late morning and continue eastward during
the daytime hours. This would bring another round of potential
heavy rain. The main trough and cold front are expected to move
across the area later tonight into Thursday morning with a final
round of showers and thunderstorms containing heavy rainfall. With
precipitable water values remaining between 1.7 and 2 inches,
rainfall amounts over the next 36 hours are likely to average in
the 3 to 5 inch range across much of the area with spot totals
possibly well above that if the system slows down at all. A Flood
Watch for expected Flash Flooding will be in effect for the entire
area through Thursday morning, although portions of it could end
up being cleared earlier than that, depending on the speed of the
frontal passage. Can't rule out a few strong to severe storms
either, but the primary concern should be heavy rainfall.
Once we dry out on Thursday, lower humidities will move into the
area for Friday. This will provide cooler a cooler morning on
Friday, but with plenty of sunshine, we should still see highs in
the mid and possibly upper 80s Friday, but with noticeably less
oppressive humidity. 35
.LONG TERM (Friday night and beyond)...
Upper ridging moves across the area over the weekend into the Ohio
River Valley, which will produce easterly flow early next week.
Some model solutions indicate a piece of energy working itself
westward across the northeast Gulf Coast Tuesday into Wednesday,
which could increase chances for precipitation a bit.
Didn't see any significant targets of opportunity to make
significant temperature adjustments over the weekend into early
next week. 35
&&
.AVIATION (valid through 12z Thursday)...
A mix of VFR and MVFR ceilings early this morning. This mix of
conditions is likely to continue until at least mid morning.
Probably another two rounds of SHRA/TSRA during the forecast
period, and with lowered confidence in specific timing of these
rounds, VCTS is being carried for a longer than ideal period.
Expect amendments as we refine the timing to indicate windows that
may see more favorable conditions. 35
&&
.MARINE...
Hazardous conditions for most or all of the coastal waters for the
next 24-36 hours, both from thunderstorms, and from gradient
winds. Winds ahead of the cold front likely to rise into the 15-25
knot range later today, and haven't made significant changes to
current headlines other than to add Lake Pontchartrain to the
Small Craft Exercise Caution headlines for today. Small Craft
Advisory headlines will likely be extended into or through the
daytime hours on Thursday before conditions relax for most or all
of the holiday weekend. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 65 83 59 / 90 90 20 0
BTR 83 65 83 61 / 80 100 20 0
ASD 86 67 85 62 / 90 100 60 0
MSY 86 70 83 68 / 80 90 50 0
GPT 83 71 84 65 / 80 100 80 10
PQL 83 70 83 63 / 70 70 90 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Thursday morning for LAZ034>037-039-046>048-
056>060-064>071-076>090.
GM...Small Craft Advisory from 6 PM this evening to 6 AM CDT Thursday
for GMZ534-538-550-552-555-570-572-575.
Small Craft Advisory until 6 AM CDT Thursday for GMZ532-536-557-
577.
MS...Flood Watch through Thursday morning for MSZ068>071-077-080>082.
GM...Small Craft Advisory from 6 PM this evening to 6 AM CDT Thursday
for GMZ538-550-552-555-570-572-575.
Small Craft Advisory until 6 AM CDT Thursday for GMZ536-557-577.
&&In the hours before
Special weather statement, May 25, 1:44 AM CST, 5 hours 56 minutes before
Special Weather Statement
National Weather Service New Orleans LA
244 AM CDT Wed May 25 2022
MSZ070-250800-
Pike MS-
244 AM CDT Wed May 25 2022
...A strong thunderstorm will impact portions of northern Pike County
through 300 AM CDT...
At 244 AM CDT, Doppler radar was tracking a strong thunderstorm over
Summit, or near Mccomb, moving north at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mccomb and Summit.
This includes Interstate 55 in Mississippi between mile markers 15
and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3120 9031 3121 9054 3135 9055 3135 9031
TIME...MOT...LOC 0744Z 182DEG 18KT 3130 9048
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 25, 2:34 AM CST, 5 hours 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
334 AM CDT Wed May 25 2022
MSZ081-082-251000-
Jackson MS-Harrison MS-
334 AM CDT Wed May 25 2022
...A strong thunderstorm will impact portions of northeastern
Harrison and Jackson Counties through 500 AM CDT...
At 334 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gulf Park Estates, or near Ocean Springs, moving north at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Biloxi, Ocean Springs, St. Martin, Gautier, D'iberville, Wade,
Latimer, Gulf Hills, Vancleave, Gulf Park Estates, Hickory Hills and
Hurley.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 43 and 64.
Interstate 110 in Mississippi near mile marker 1, and between mile
markers 3 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3036 8864 3034 8871 3037 8877 3036 8883
3038 8885 3038 8878 3043 8885 3042 8894
3040 8886 3039 8886 3039 8900 3041 8899
3042 8896 3042 8898 3074 8888 3073 8847
TIME...MOT...LOC 0834Z 197DEG 18KT 3042 8873
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 25, 2:37 AM CST, 5 hours 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
337 AM CDT Wed May 25 2022
MSZ070-071-250945-
Pike MS-Walthall MS-
337 AM CDT Wed May 25 2022
...A strong thunderstorm will impact portions of northwestern
Walthall and eastern Pike Counties through 445 AM CDT...
At 337 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Magnolia, or 12 miles southeast of Mccomb, moving
north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern
Walthall and eastern Pike Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3134 9009 3100 9026 3106 9046 3135 9038
3135 9011
TIME...MOT...LOC 0837Z 197DEG 18KT 3111 9034
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 25, 7:18 AM CST, 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
818 AM CDT Wed May 25 2022
LAZ034>037-046>048-056-083-085-MSZ068-069-251445-
Iberville LA-Northern Livingston LA-St. Helena LA-East Feliciana LA-
Western Ascension LA-Pointe Coupee LA-Assumption LA-
West Baton Rouge LA-East Baton Rouge LA-West Feliciana LA-
Wilkinson MS-Amite MS-
818 AM CDT Wed May 25 2022
...Strong thunderstorms will impact portions of western Ascension,
West Feliciana, West Baton Rouge, western St. Helena, Pointe Coupee,
northwestern Livingston, East Feliciana, Iberville, East Baton Rouge
and Assumption Parishes, Wilkinson and western Amite Counties through
945 AM CDT...
At 816 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Big Bend to 22 miles south
of Cypremort Point. Movement was east at 25 mph.
HAZARD...Winds in excess of 30 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Gonzales,
Donaldsonville, Plaquemine, Port Allen, New Roads, Jackson, St.
Francisville, Clinton, Liberty, Napoleonville, Oak Hills Place, St.
Gabriel, Addis, Brusly, White Castle and Centreville.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 129 and 178.
Interstate 12 between mile markers 1 and 14.
Interstate 110 in Louisiana between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3097 9181 3104 9165 3102 9165 3097 9166
3106 9156 3112 9162 3135 9076 2969 9102
2963 9108 2981 9110 2997 9126 3004 9122
3011 9147 3023 9148 3026 9159 3044 9164
3050 9175 3071 9173 3086 9182
TIME...MOT...LOC 1316Z 256DEG 22KT 3103 9170 2942 9194
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH